I have a mild flu and a rash, could I have HIV?
I am concerned of having HIV due to some symptoms that happened recently. I had some safe sexual intercourses (In Nigeria), after some weeks I had a mild cold, just a stuffed runny nose, no fever, no soar throat, along with it came a reddish rash on my left abdomen, my belly, and my left forearm just on the joint, it seemed like small flat red dots. I suspected the rash would be from a medicine called Advil that I took only one time (2 green pills) at night, so I stopped the medicine and drank lots of water, and the rash gradually disappeared in 2 days. After a couple of weeks I had an ulcer inside my mouth, at the bottom of my right cheek, it disappeared gradually within 3-4 days. Please advice me whether these symptoms are related in any way to HIV Thank You
So sorry to hear about your concerns and I recommend speaking with your doctor about your concern. As you seem to know, there are risks that are inherent even when safe sex habits are practiced, as no method of prevention, short of abstinence, is fail proof. Knowing that, we need to review some of the common signs of HIV. Human immunodeficiency virus, or HIV, is well known for the long term immune suppression that it can cause due to attacking some of the cells of the body's immune defense. In the short term, however, there are generally some signs and symptoms that are noted by most people after contracting the virus. These are often only noted after the fact, as routine colds and other infections can be so common. They are also somewhat variable from person to person, and so it is hard to say definitively what the symptoms would look like in you specifically. Many people will complain of a mild flu-like illness, similar to the common cold in some cases. It can be associated with fatigue, rhinorrhea, and other common symptoms. In your specific case, you should speak with your doctor about your question, and to see if it is appropriate for you to be tested. Please speak with your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?